Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 5, 2013, 7:24 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2013, 7:24 AM CST (13:24 UTC)
- Expired
- Dec 5, 2013, 9:30 AM CST
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 051324
FFWSJU
PRC037-053-085-089-103-051530-
/O.NEW.TJSJ.FF.W.0038.131205T1324Z-131205T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
924 AM AST THU DEC 5 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
NAGUABO
LAS PIEDRAS
FAJARDO
LUQUILLO
* UNTIL 1130 AM AST
* AT 920 AM AST...DOPPLER WEATHER RADAR ESTIMATED PERSISTENT
MODERATE TO LOCALLY HEAVY RAIN MOVING FROM THE ATLANTIC WATERS
ACROSS PORTIONS OF THE ADVISORY AREA. THIS PERSISTENT RAINFALL WILL
LEAD TO RAPID RISES ON SMALL STREAMS AND CREEKS...AS WELL AS URBAN
FLOODING IN PORTIONS OF THE ADVISORY AREA. FOR THOSE REASONS THE
FLOOD ADVISORY FOR THESE MUNICIPALITIES HAS EXTENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1836 6562 1834 6560 1835 6556 1832 6562
1831 6561 1832 6562 1827 6562 1826 6559
1821 6561 1819 6563 1825 6583 1829 6581
1828 6576 1832 6575 1837 6577 1838 6575
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA52 TJSJ 051334 CCA
FFWSJU
PRC037-053-085-089-103-051530-
/O.COR.TJSJ.FF.W.0038.131205T1329Z-131205T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
929 AM AST THU DEC 5 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
NAGUABO
LAS PIEDRAS
FAJARDO
LUQUILLO
* UNTIL 1130 AM AST
* AT 920 AM AST...DOPPLER WEATHER RADAR ESTIMATED PERSISTENT
MODERATE TO LOCALLY HEAVY RAIN MOVING FROM THE ATLANTIC WATERS
ACROSS PORTIONS OF THE WARNING AREA. THIS PERSISTENT RAINFALL
WILL LEAD TO RAPID RISES ON RIVERS...SMALL STREAMS AND
CREEKS...AS WELL AS URBAN FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1836 6562 1834 6560 1835 6556 1832 6562
1831 6561 1832 6562 1827 6562 1826 6559
1821 6561 1819 6563 1825 6583 1829 6581
1828 6576 1832 6575 1837 6577 1838 6575
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 051520
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 AM AST THU DEC 5 2013
PRC037-053-085-089-103-051530-
/O.EXP.TJSJ.FF.W.0038.000000T0000Z-131205T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-NAGUABO PR-LAS PIEDRAS PR-FAJARDO PR-LUQUILLO PR-
1120 AM AST THU DEC 5 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM AST FOR LUQUILLO...
FAJARDO...LAS PIEDRAS...NAGUABO AND CEIBA MUNICIPALITIES...
LAT...LON 1836 6562 1834 6560 1835 6556 1832 6562
1831 6561 1832 6562 1827 6562 1826 6559
1821 6561 1819 6563 1825 6583 1829 6581
1828 6576 1832 6575 1837 6577 1838 6575
$$
FIGUEROA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 5, 2:41 AM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 5, 2:41 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 441 AM AST THU DEC 5 2013 .SYNOPSIS...MID TO UPPER LEVEL TROUGH ACROSS THE WESTERN ATLANTIC WILL CONTINUE TO MOVE EAST WITH ITS AXIS RELOCATING SOUTH AND EAST OF THE LOCAL ISLANDS BY THE END OF THE WEEK. SURFACE HIGH PRESSURE WILL CONTINUE TO AMPLIFY NORTH OF THE AREA...TIGHTENING THE LOCAL PRESSURE GRADIENT. && .DISCUSSION...CLOUDY SKIES PREVAILED ACROSS THE LOCAL ISLANDS OVERNIGHT. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY WERE FOCUSED OVER THE LOCAL WATERS...WITH A FEW SHOWERS NOTED OVER E PR AND USVI. LOW TEMPERATURES WERE MAINLY IN THE MID 70S IN COASTAL AREAS AND THE WINDS WERE LIGHT AND VARIABLE. THE AFOREMENTIONED UPPER LEVEL TROUGH WILL CONTINUE TO COMBINE WITH PLENTY OF LOW LEVEL MOISTURE TO RESULT IN PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ACROSS THE EASTERN AND NORTHERN PORTIONS OF THE FORECAST AREA...HOWEVER IF THERE IS A GOOD BREAK IN CLOUD COVER...THE SOUTHWESTERN PORTIONS SHOULD ALSO SEE SHOWER AND THUNDERSTORM DEVELOPMENT. DUE TO ALREADY SATURATED SOILS...PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL WILL LIKELY RESULT IN SHARP RISES IN SMALL STREAMS AND CREEKS AS WELL AS URBAN FLOODING. MODEL GUIDANCE CONTINUED TO SUGGEST A DECREASING TREND IN LOW LEVEL MOISTURE AND FAVORABLE UPPER LEVEL DYNAMICS AS THE MID TO UPPER UPPER LEVEL TROUGH RELOCATES SOUTH TO EAST OF THE LOCAL AREA. AS A RESULT SHOWER COVERAGE AND INTENSITY IS EXPECTED TO GRADUALLY DIMINISH WITH EACH DAY. AN OVERALL DRIER WEATHER PATTERN WILL DOMINATE THE LOCAL AREA SUNDAY INTO EARLY NEXT WORK WEEK. HOWEVER...PATCHES OF MOISTURE WILL CONTINUE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME... RESULTING IN A FEW PASSING SHOWERS ACROSS THE WINDWARD SIDE OF THE LOCAL ISLANDS. && .AVIATION...VFR CONDITIONS WITH VCSH ARE EXPECTED FOR ALL TAF SITES DURING THE NIGHT WITH LIGHT AND VARIABLE SFC WINDS. SHRA AND ISOLD TSRA EXPECTED TO AFFECT THE LOCAL TERMINALS TODAY CAUSING CIGS AT AROUND FL050-080 WITH OCCASIONAL CIGS CLOSE TO FL030 WITH THE HEAVIER RAIN. WIND WILL BE MAINLY FROM THE EAST NORTHEAST TODAY AT AROUND 10KTS AND GUSTY NEAR SHRA. && .MARINE....TRANQUIL MARINE CONDITIONS IN SHORT TERM. LATE FRIDAY AND INTO THE UPCOMING WEEKEND...LONG PERIOD NORTHEAST SWELLS STILL EXPECTED INTO LOCAL WATERS...BRINGING HAZARDOUS SEAS AND INCREASING THE WAVE HEIGHTS ONCE AGAIN TO 7-8 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 74 83 74 / 50 50 50 60 STT 85 76 86 76 / 50 30 30 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/23
Hazardous weather outlook, Dec 5, 4:00 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU DEC 5 2013 AMZ710>745-PRZ001>013-061100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 600 AM AST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT PUERTO RICO TODAY...ESPECIALLY THE NORTHERN AND EASTERN SECTIONS. DUE TO ALREADY SATURATED SOILS...ANY SIGNIFICANT SHOWER WILL LIKELY CAUSE MINOR FLOODING. THEREFORE URBAN AND SMALL STREAM FLOODING IS LIKELY TODAY ACROSS PARTS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRENGTHENING TRADE WINDS AND LARGE NORTHEAST SWELLS WILL CREATE CONFUSED SEAS AND DANGEROUS SURF CONDITIONS BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF AMOUNTS OF RAINFALL OR FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-061100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 600 AM AST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN IN AND AROUND THE U.S. VIRGIN ISLANDS. SIGNIFICANT SHOWERS WILL LIKELY CAUSE URBAN AND SMALL STREAM FLOODING IN AREAS OF SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRENGTHENING TRADE WINDS AND LARGE NORTHEAST SWELLS WILL CREATE CONFUSED SEAS AND DANGEROUS SURF CONDITIONS BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF AMOUNTS OF RAINFALL OR FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 5:17 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Dec 5, 7:03 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Dec 5, 2:17 PM CST | Small Craft Advisory | JSJ | 6 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.